Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood watch at Jun 15, 2015, 9:57 AM CDT for 23 counties in Texas. It took effect at Jun 15, 2015, 10:00 PM CDT. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 9:57 AM CDT (14:57 UTC)
- In effect from
- Jun 15, 2015, 10:00 PM CDT
- Expired
- Jun 18, 2015, 8:00 PM CDT
- In force
- 70 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- None
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 7:13 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 15, 7:13 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
713 AM CDT MON JUN 15 2015
.AVIATION...
MUCH UNCERTAINTY CONCERNING THE TROPICAL DISTURBANCE OVER THE
SOUTHERN GULF HAS COMPROMISED THIS TAF PACKAGE'S CONFIDENCE.
WHETHER THIS SYSTEM DOES EVOLVE INTO A CYCLONE OR NOT...HIGHER
CONFIDENCE LIES WITH THE BECOMING MVFR WITH MORE NUMEROUS CONVECTION
SCENARIO. A TIGHTENED NORTHERN PRESSURE GRADIENT WILL GENERATE
MODERATE EASTERIES THROUGH THE MID TO LATE PERIOD...WITH LOWERING
CEILINGS AND MORE FREQUENT PRECIPITATION EPISODES. IN RAMPING IT
UP THROUGH EARLY TUESDAY MORNING...STARTED WITH VCSH THIS MORNING
TRANSITIONING TO MORE AREAWIDE SHRA WITH VCTS THIS AFTERNOON. AS
WHATEVER BECOMES OF THIS GULF DISTURBANCE NEARS THE TEXAS COASTLINE
TUESDAY MORNING...MORE FREQUENT FEEDER BANDS HAVE TSRA/VCTS OCCURRING
DURING THE LATTER HOURS OF THE TAF. PRIMARILY VFR THROUGH THE EVENING
HOURS...THEN PREVAILING MVFR TONIGHT AND TUESDAY NIGHT...POSSIBLE
IFR WITHIN PERIODS OF HEAVIEST RAINFALL. 31
&&
.PREV DISCUSSION... /ISSUED 430 AM CDT MON JUN 15 2015/
DISCUSSION...
SOUTHEAST TEXAS WILL CONTINUE TO SEE PERIODS OF SHOWERS AND THUNDERSTORMS
TODAY...SOME WITH LOCALLY HEAVY RAINFALL...AS MOISTURE LEVELS CONTINUE
TO RISE AHEAD OF THE GULF OF MEXICO TROPICAL DISTURBANCE. THE NATIONAL
HURRICANE CENTER (AS OF 1 AM THIS MORNING) CONTINUES TO INDICATE THIS
SYSTEM HAS A VERY GOOD CHANCE OF ORGANIZING INTO A TROPICAL DEPRESSION
OR TROPICAL STORM BILL IN THE NEXT DAY OR TWO. THIS SYSTEM WILL BRING
INCREASING SHOWER AND THUNDERSTORM COVERAGE TO OUR AREA TONIGHT THROUGH
TUESDAY NIGHT AS IT BEGINS ITS APPROACH TO THE TEXAS COAST AND MOVES
ON INLAND. WITH PRECIPITABLE WATER VALUES STILL FORECASTED BY THE MODELS
TO RISE ABOVE 2.50 INCHES...PARTS OF SOUTHEAST TEXAS WILL HAVE THE POTENTIAL
FOR PERIODS OF VERY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. WITH
THE SYSTEM STILL ORGANIZING AND SEVERAL MODELS SHOWING SEVERAL DIFFERENT
SOLUTIONS ON ITS SPEED/STRENGTH/TIMING...IT REMAINS DIFFICULT TO PINPOINT
WHAT SPOTS WILL RECEIVE THE MOST RAINFALL. FOR NOW...WILL CONTINUE TO
CALL FOR WIDESPREAD 5 TO 7 INCH AMOUNTS TODAY THROUGH THE END OF THE
DAY ON WEDNESDAY...AND SOME SPOTS WILL HAVE THE POTENTIAL TO SEE TOTALS
>10 INCHES WHERE THE BEST TRAINING SETS UP. WITH THE IDEA THAT THE AREA
CAN HANDLE THIS MORNING'S AND THIS AFTERNOOM'S RAINS...WILL PLAN ON
HAVING A FLASH FLOOD WATCH ISSUED FOR THE ENTIRE AREA WITH THE AFTERNOON
PACKAGE. IN ADDITION TO THE HEAVY RAINFALL THREAT...THERE COULD BE AN
INCREASING RISK FOR WATERSPOUTS/TORNADOES NEAR THE COAST BEGINNING THIS
EVENING AS OUR AREA BECOMES SITUATED IN THE RIGHT-FRONT QUADRANT OF
THE SYSTEM. 42
MARINE...
TODAY'S HURRICANE RECON FLIGHTS WILL DETERMINE WHAT BECOMES OF THE
WEAK SOUTHERN GULF CIRCULATION JUST NORTH OF THE YUCATAN PENINSULA.
MARITIME INTERESTS NEED TO MONITOR SUBSEQUENT FORECASTS OVER THE NEXT
COUPLE OF DAYS AS THIS SYSTEM APPROACHES THE UPPER TEXAS COASTLINE.
CONDITIONS WILL BEGIN TO DETERIORATE THROUGH THIS AFTERNOON INTO
EVENING. TODAY'S WINDS WILL STRENGTHEN FROM 15-20 KNOTS EAST-
SOUTHEAST THIS MORNING TO 20-30 KNOT SOUTHEAST WINDS EARLY TUESDAY
MORNING. NORTH-NORTHEAST FEEDER BANDS CONTAINING HEAVY
RAINFALL/THUNDERSTORMS WILL LIKELY ROTATE INTO THE LOCAL WATERS
BEGINNING AS EARLY AS LATER THIS AFTERNOON AND THESE PERIODS OF
CONVECTION WILL PERSIST THROUGH EARLY WEDNESDAY. WINDS AND SEAS
WILL QUICKLY BECOME AMPLIFIED IN AND AROUND MARITIME THUNDERSTORMS.
SEAS WILL HEIGHTEN FROM THIS MORNING'S 5 TO 6 FEET NEARSHORE / 7
TO 8 OFFSHORE TO 7 TO 8 FEET NEARSHORE / 7 TO OVER 10 FEET OFFSHORE
BY TOMORROW MORNING. HIGHEST OFFSHORE WAVE HEIGHTS WILL NEAR 15 FEET
TUESDAY MORNING. WIND DRIVEN WAVES AND THE SWELL PROPAGATED BY
THIS LONG DURATION SOUTHEAST FETCH MAY STRENGTHEN RIP CURRENTS AND
PUSH TIDAL LEVELS TO BETWEEN 3 TO 4 FEET FEET DURING HIGH TIDE
TIMES THROUGH EARLY WEDNESDAY. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 87 74 83 74 84 / 70 60 80 80 70
HOUSTON (IAH) 86 76 83 76 84 / 80 80 80 80 70
GALVESTON (GLS) 86 79 84 79 85 / 80 80 80 70 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM CDT THIS AFTERNOON
THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: GALVESTON
BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT
TUESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Jun 15, 4:50 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 450 AM CDT MON JUN 15 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 450 AM CDT MON JUN 15 2015 ...INCREASING RISK FOR HEAVY RAINFALL ESPECIALLY TONIGHT THROUGH WEDNESDAY COULD LEAD TO A DANGEROUS FLOOD THREAT FOR PARTS OF SOUTHEAST TEXAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP TROPICAL MOISTURE FROM A DEVELOPING GULF OF MEXICO TROPICAL DISTURBANCE CONTINUES TO PUMP INTO THE AREA FROM THE GULF. LOCALLY HEAVY RAINFALL COULD DEVELOP EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. BEGINNING TONIGHT NEAR THE COAST AND OFFSHORE...THERE COULD BE AN INCREASING RISK FOR WATERSPOUTS AND TORNADOES. ALONG THE BEACHES...EXPECT ELEVATED TIDE LEVELS AND A CONTINUED THREAT FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT BANDS OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL TUESDAY AND WEDNESDAY ASSOCIATED WITH THE TROPICAL DISTURBANCE THAT WILL BE MOVING ACROSS THE TEXAS COAST AND THEN OFF TO THE NORTH. IF EVERYTHING LINES UP CORRECTLY...RAINFALL TOTALS THROUGH WEDNESDAY FOR PARTS OF THE AREA COULD APPROACH A 5 TO 7 INCH RANGE WITH SOME AMOUNTS EXCEEDING 10 INCHES WHERE ANY TYPE OF TRAINING SETS UP. RAINFALL TOTALS THIS HIGH WILL LEAD TO FLOODING. FLASH FLOOD WATCHES WILL BE NEEDED. THERE COULD ALSO BE A CONTINUED RISK FOR WATERSPOUTS AND TORNADOES... ESPECIALLY ON TUESDAY. ALONG THE BEACHES...EXPECT ELEVATED TIDE LEVELS AND A CONTINUED THREAT FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH WEDNESDAY. GMZ330-335-350-355-370-375-161300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 450 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP TROPICAL MOISTURE FROM A DEVELOPING GULF OF MEXICO TROPICAL DISTURBANCE CONTINUES TO PUMP INTO THE AREA FROM THE GULF. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD REDUCE VISIBILITIES BELOW 1 MILE... ALONG WITH LOCALLY HIGHER WINDS AND SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND ADVISORIES ARE IN EFFECT FOR ELEVATED WINDS AND SEAS. ADDITIONALLY...ELEVATED TIDE LEVELS CAN BE EXPECTED AND THERE WILL BE A THREAT FOR RIP CURRENTS ALONG THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT BANDS OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL TUESDAY AND WEDNESDAY ASSOCIATED WITH THE TROPICAL DISTURBANCE THAT WILL BE MOVING ACROSS THE TEXAS COAST AND THEN OFF TO THE NORTH. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD REDUCE VISIBILITIES BELOW 1 MILE...ALONG WITH LOCALLY HIGHER WINDS AND SEAS... AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND ADVISORIES ARE EXPECTED TO CONTINUE FOR ELEVATED WINDS AND SEAS. ADDITIONALLY... ELEVATED TIDE LEVELS WILL PERSIST AND THERE WILL BE A CONTINUED THREAT FOR RIP CURRENTS ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jun 15, 5:24 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 524 AM CDT MON JUN 15 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 524 AM CDT MON JUN 15 2015 ...INCREASING RISK FOR HEAVY RAINFALL ESPECIALLY ON TUESDAY AND WEDNESDAY COULD LEAD TO A DANGEROUS FLOOD THREAT FOR PARTS OF SOUTHEAST TEXAS... EXPECT BANDS OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL TUESDAY AND WEDNESDAY ASSOCIATED WITH THE TROPICAL DISTURBANCE THAT WILL BE MOVING ACROSS THE TEXAS COAST AND THEN OFF TO THE NORTH. IF EVERYTHING LINES UP CORRECTLY...RAINFALL TOTALS THROUGH WEDNESDAY FOR PARTS OF THE AREA COULD APPROACH A 5 TO 7 INCH RANGE WITH SOME AMOUNTS EXCEEDING 10 INCHES WHERE ANY TYPE OF TRAINING SETS UP. RAINFALL TOTALS THIS HIGH WILL LEAD TO FLOODING. FLASH FLOOD WATCHES WILL BE NEEDED. BEGINNING TONIGHT NEAR THE COAST AND OFFSHORE...THERE COULD BE AN INCREASING RISK FOR WATERSPOUTS AND TORNADOES. ALONG THE BEACHES...EXPECT ELEVATED TIDE LEVELS AND A CONTINUED THREAT FOR RIP CURRENTS. RESIDENTS ACROSS SOUTHEAST TEXAS ARE URGED TO CLOSELY MONITOR THE WEATHER OVER THE NEXT SEVERAL DAYS.
Special weather statement, Jun 15, 5:24 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 524 AM CDT MON JUN 15 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 524 AM CDT MON JUN 15 2015 ...INCREASING RISK FOR HEAVY RAINFALL TONIGHT THROUGH WEDNESDAY COULD LEAD TO A DANGEROUS FLOOD THREAT FOR PARTS OF SOUTHEAST TEXAS... EXPECT BANDS OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL TUESDAY AND WEDNESDAY ASSOCIATED WITH THE TROPICAL DISTURBANCE THAT WILL BE MOVING ACROSS THE TEXAS COAST AND THEN OFF TO THE NORTH. IF EVERYTHING LINES UP CORRECTLY...RAINFALL TOTALS THROUGH WEDNESDAY FOR PARTS OF THE AREA COULD APPROACH A 5 TO 7 INCH RANGE WITH SOME AMOUNTS EXCEEDING 10 INCHES WHERE ANY TYPE OF TRAINING SETS UP. RAINFALL TOTALS THIS HIGH WILL LEAD TO FLOODING. FLASH FLOOD WATCHES WILL BE NEEDED. BEGINNING TONIGHT NEAR THE COAST AND OFFSHORE...THERE COULD BE AN INCREASING RISK FOR WATERSPOUTS AND TORNADOES. ALONG THE BEACHES...EXPECT ELEVATED TIDE LEVELS AND A CONTINUED THREAT FOR RIP CURRENTS. RESIDENTS ACROSS SOUTHEAST TEXAS ARE URGED TO CLOSELY MONITOR THE WEATHER OVER THE NEXT SEVERAL DAYS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:31 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 37 hr |
| Jun 15, 11:03 AM CDT | Gale Warning | HGX | 12 hr | |
| Jun 15, 11:03 AM CDT | Small Craft Advisory | HGX | 7 hr | |
| Jun 15, 2:41 PM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 21 hr |
| Jun 15, 5:36 PM CDT | Small Craft Advisory | HGX | 5 hr |
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.